Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 30, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 18, 2015, 10:32 PM CDT for Clarke County, Jasper County, Jones County, Mississippi. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2015, 10:32 PM CDT (03:32 UTC)
- Expired
- Mar 18, 2015, 11:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clarke County, MS, Jasper County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 111 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 10:43 PM CDT | TSTM WND DMG | 1 W Sandersville, MS | TREE DOWNED ALONG I-59 AT THE SANDERSVILLE EXIT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
207
WUUS54 KJAN 190332
SVRJAN
MSC023-061-067-190415-
/O.NEW.KJAN.SV.W.0030.150319T0332Z-150319T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1032 PM CDT WED MAR 18 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTHERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
NORTHEASTERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 1115 PM CDT
* AT 1032 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOSS...AND
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SANDERSVILLE AROUND 1040 PM CDT.
HEIDELBERG AROUND 1050 PM CDT.
STAFFORD SPRINGS AROUND 1100 PM CDT.
GOODWATER AND BARNETT AROUND 1105 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3183 8885 3182 8886 3182 8894 3173 8894
3164 8918 3188 8928 3205 8891 3183 8878
3183 8879
TIME...MOT...LOC 0332Z 246DEG 25KT 3180 8912
HAIL...1.00IN
WIND...60MPH
$$
MRM1 follow-up statement
413
WWUS54 KJAN 190342
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1042 PM CDT WED MAR 18 2015
MSC023-061-067-190415-
/O.CON.KJAN.SV.W.0030.000000T0000Z-150319T0415Z/
JONES MS-JASPER MS-CLARKE MS-
1042 PM CDT WED MAR 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CLARKE...SOUTHEASTERN JASPER AND NORTHEASTERN JONES COUNTIES UNTIL
1115 PM CDT...
AT 1042 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SANDERSVILLE...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HEIDELBERG AROUND 1050 PM CDT.
STAFFORD SPRINGS AROUND 1100 PM CDT.
BARNETT AROUND 1105 PM CDT.
GOODWATER AROUND 1110 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3183 8885 3182 8886 3182 8894 3173 8894
3171 8905 3173 8910 3177 8909 3192 8918
3205 8891 3183 8878
TIME...MOT...LOC 0342Z 246DEG 25KT 3183 8905
HAIL...1.25IN
WIND...60MPH
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 9:52 PM CDT, 40 minutes earlier.
Area forecast discussion, Mar 18, 9:52 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 952 PM CDT WED MAR 18 2015 .UPDATE...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING AND INTO MUCH OF THE NIGHT. LOW TEMPS TONIGHT WILL RANGE FROM AROUND 50 NW TO THE MID 60S ACROSS THE SE. THE ONLY CHANGES TO THE CURRENT FORECAST WERE TO SLIGHTLY LOWER MIN TEMPS TONIGHT FOR THE NORTHERN ZONES AND TO CUT POPS AND PRECIP LATER TONIGHT AREAWIDE. /27/ && .AVIATION...VICINTY TS CAN BE EXPECTED UNTIL 06Z AT ALL TAF SITES...ESPECIALLY JAN/HKS/MEI/HBG. OTHERWISE...CIGS/VSBY WILL DROP TO MVFR WITH RAIN EVNTUALLY TRANSITIONING TO FOG AFTER 06Z. THESE MVFR CONDITIONS WILL CONTINUE THROUGH THE END OF THE PERIOD./26/ && .PREV DISCUSSION... /ISSUED 421 PM CDT WED MAR 18 2015/ DISCUSSION...THE MODELS WERE DIFFERENT ON THE TRACK OF THE SURFACE FEATURE ASSOCIATED WITH THE RAIN AND TROUGH AXIS EXPECTED TO MOVE THROUGH THE REGION. LEANED TOWARD THE NAM AND THE HRR SOME ALSO FOR TONIGHT. THE UPPER TROUGH SEEMS TO BE MOVING MORE NORTHWARD...PULLING THE MAIN AREA OF RAIN WITH IT. EXPECTING THE RAIN ASSOCIATED THE BOUNDARY TO SWEEP ACROSS THE CWA...WITH THE BEST RAIN IN THE WEST. WITH THE SUN BREAKING OUT FOR AREAS EAST OF THE MISSISSIPPI RIVER...THERE IS SOME INSTABILITY AVAILABLE. STILL EXPECTING THUNDERSTORMS TO BE ISOLATED AT BEST AND MOST FAVORABLE IN THE SOUTHWEST FOR THUNDERSTORMS/POSSIBLE STRONG...COULD SEE A STRONG STORM OR TWO FURTHER NORTH THIS AFTERNOON. LIMITED WORDING WAS STILL GOOD. OTHERWISE...LOOKING FOR RAIN TO CONTINUE THROUGH MIDNIGHT...MAYBE SHORTLY AFTER WITH ACTIVITY DIMINISHING FROM THE SOUTH. WITH THE UPPER RIDGE OVER THE GULF...THE AIR MASS WILL NOT CHANGE MUCH GOING THROUGH THE WEEKEND. THE TAIL END OF THE CURRENT PASSING BOUNDARY WILL STALL OVER THE AREA WITH SEVERAL WAVES DEVELOPING OVER NORTHERN MEXICO AND RIDING IT TO THE NORTHEAST. IT LOOKS LIKE THE PATTERN WILL STAY THE SAME UNTIL MONDAY WHEN AN UPPER TROUGH DIGS DOWN INTO THE FOUR CORNERS AND MOVES EAST INTO THE CWA. WITH MOISTURE FLOWING FROM THE SOUTHWEST...WE WILL GET SOME PACIFIC AND GULF MOISTURE FLOWING INTO THE AREA. WHILE THERE WILL BE LIKELY BE CLOUDS AROUND...THE BOUNDARY AND SOUTHERLY FLOW SHOULD BE ENOUGH TO GENERATE ISOLATED THUNDER EACH AFTERNOON FROM TODAY THROUGH MONDAY. LOOKS LIKE MILD TEMPERATURES WILL CONTINUE TO 70S AND 50S EVERYWHERE. A FEW LOCATIONS MAY GET ENOUGH FLOW TO GET UP TO 80. THERE MAY BE A DAY OR TWO NEXT WEEK WITH COOLER AND DRIER AIR...TUESDAY AND WEDNESDAY. OTHERWISE...SPRING IS IN FULL SWING WITH A NEW STORM SYSTEM EVERY FEW DAYS. OVERALL NO BIG CHANGES TO THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 62 72 59 74 / 82 40 31 58 MERIDIAN 63 76 58 75 / 80 40 30 61 VICKSBURG 60 72 59 74 / 82 38 31 58 HATTIESBURG 66 79 61 79 / 80 29 21 40 NATCHEZ 63 74 59 76 / 82 31 25 49 GREENVILLE 50 65 56 65 / 80 35 42 68 GREENWOOD 56 69 56 68 / 80 30 42 67 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 18, 2:51 PM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 251 PM CDT WED MAR 18 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 192000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 251 PM CDT WED MAR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 28 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Mar 18, 8:37 PM CDT, 1 hour 55 minutes before
LAZ024-026-190205- CONCORDIA LA-CATAHOULA LA- 837 PM CDT WED MAR 18 2015 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 837 PM CDT WED MAR 18 2015 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTH OF WILDSVILLE AT 837 PM CDT...MOVING NORTHEAST AT 30 MPH. PEOPLE IN CENTRAL CATAHOULA AND NORTHERN CONCORDIA PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3176 9169 3154 9151 3141 9180 3155 9193 TIME...MOT...LOC 0137Z 233DEG 27KT 3154 9177 MRM
Special weather statement, Mar 18, 8:46 PM CDT, 1 hour 46 minutes before
MSZ043-048>050-054>056-190215-
SMITH MS-SIMPSON MS-SCOTT MS-RANKIN MS-MADISON MS-HINDS MS-COPIAH MS-
846 PM CDT WED MAR 18 2015
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
846 PM CDT WED MAR 18 2015
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL WAS LOCATED FROM FANNIN TO 6 MILES WEST OF BYRAM AT 845 PM
CDT...MOVING NORTHEAST AT 30 MPH.
VERY HEAVY RAIN OF ONE INCH IS ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN EXTREME NORTHEASTERN COPIAH...SOUTHEASTERN HINDS...SOUTH
CENTRAL MADISON...RANKIN...SOUTHWESTERN SCOTT...NORTHWESTERN SIMPSON
AND EXTREME NORTHWESTERN SMITH COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3234 8950 3196 9006 3216 9051 3254 8995
TIME...MOT...LOC 0145Z 297DEG 28KT 3243 8995 3226 9010
3218 9034
MRMSpecial weather statement, Mar 18, 8:59 PM CDT, 1 hour 33 minutes before
LAZ025-026-MSZ059-060-190230- ADAMS MS-JEFFERSON MS-TENSAS LA-CONCORDIA LA- 859 PM CDT WED MAR 18 2015 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 859 PM CDT WED MAR 18 2015 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF FROGMORE AT 859 PM CDT...MOVING NORTHEAST AT 30 MPH. PEOPLE IN WEST CENTRAL JEFFERSON AND NORTHERN ADAMS COUNTIES...AND NORTHEASTERN CONCORDIA AND SOUTH CENTRAL TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3184 9137 3157 9120 3142 9163 3158 9170 TIME...MOT...LOC 0159Z 237DEG 28KT 3155 9159 MRM
Special weather statement, Mar 18, 9:09 PM CDT, 1 hour 23 minutes before
MSZ055-056-064-065-190240- SMITH MS-SIMPSON MS-JEFFERSON DAVIS MS-COVINGTON MS- 909 PM CDT WED MAR 18 2015 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 909 PM CDT WED MAR 18 2015 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER CLEM AT 909 PM CDT...MOVING NORTHEAST AT 35 MPH. PEOPLE IN NORTHWESTERN COVINGTON...NORTHERN JEFFERSON DAVIS... SOUTHEASTERN SIMPSON AND SOUTHWESTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3191 8967 3170 8949 3153 8981 3169 8995 TIME...MOT...LOC 0209Z 229DEG 28KT 3170 8979 MRM
Special weather statement, Mar 18, 9:50 PM CDT, 42 minutes before
MSZ064-065-072>074-190320- MARION MS-LAMAR MS-JEFFERSON DAVIS MS-FORREST MS-COVINGTON MS- 950 PM CDT WED MAR 18 2015 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 950 PM CDT WED MAR 18 2015 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF SUMRALL AT 949 PM CDT...MOVING NORTHEAST AT 25 MPH. PEOPLE IN SOUTHEASTERN COVINGTON...NORTHWESTERN FORREST...EXTREME SOUTHEASTERN JEFFERSON DAVIS...NORTHWESTERN LAMAR AND EXTREME NORTHEASTERN MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. ALSO A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN COVINGTON COUNTY UNTIL 1015 PM. LAT...LON 3155 8949 3137 8935 3126 8961 3142 8970 TIME...MOT...LOC 0249Z 237DEG 22KT 3138 8958 MRM
Local storm report, Mar 18, 10:24 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1024 PM CDT WED MAR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL TAYLORSVILLE 31.83N 89.43W
03/18/2015 E1.00 INCH SMITH MS EMERGENCY MNGR
MEMA REPORTS QUARTER SIZE HAIL NEAR TAYLORSVILLE.
&&
GRGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:10 PM CDT | Special Weather Statement | JAN | Simpson | 30 min |
| Mar 18, 7:16 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 29 min |
| Mar 18, 7:36 PM CDT | Special Weather Statement | JAN | Washington | 29 min |
| Mar 18, 7:57 PM CDT | Special Weather Statement | JAN | Smith | 28 min |
| Mar 18, 8:19 PM CDT | Special Weather Statement | JAN | Jasper | 31 min |
| Mar 18, 8:30 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Mar 18, 8:46 PM CDT | Special Weather Statement | JAN | Rankin | 29 min |
| Mar 18, 8:52 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 38 min |
| Mar 18, 9:09 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 31 min |
| Mar 18, 9:29 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Smith | 46 min |
| Mar 18, 9:50 PM CDT | Special Weather Statement | JAN | Lamar | 30 min |
| Mar 18, 10:03 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones, Smith | 42 min |
| Mar 18, 10:09 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 51 min |
| Mar 18, 10:53 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 22 min |
| Mar 18, 11:08 PM CDT | Special Weather Statement | JAN | Clarke | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.